What do paramedics do when someone overdoses?

If the overdose is opioid related, first responders need to inject naloxone intravenously for a quick reversal of the opioid overdose effects. Naloxone’s effects last from 20 to 90 minutes and allow the patient to breathe again until he or she can receive further help.

What does the hospital do when someone overdoses?

When they are taken in for an overdose, they will be administered with Narcan (naloxone), a life-saving injectable medication that reverses the effects of overdose medication. They “wake up” and begin breathing again almost immediately.

What do you do if someone overdoses?

The best thing to do is call 911. If someone is overdosing on opioids, administering naloxone can save their life. When an overdose is happening, make sure the person who is overdosing stops using drugs or alcohol immediately. Call 911 and follow the instructions the 911 operator gives you.

How long does a person stay in the hospital after an overdose?

In a hospital, the person might be provided with treatments that could conflict with drug use, so patients will need to stay in the hospital for several days. They may not be able to take the drugs for several more days, or even weeks, without running the risk of yet another overdose.

Can doctors tell if you overdose?

Your doctor, your local poison center, or the emergency department of your local hospital may be able to help determine the seriousness of a suspected drug overdose. Development of any symptoms after drug overdose requires immediate and accurate information about the specific name of the drug, the amount of the drug …

IT IS INTERESTING:  Why do I keep seeing ambulances?

What is considered an accidental overdose?

a drug was taken accidentally. too much of a drug was taken accidentally. the wrong drug was given or taken in error. an accident occurred in the use of a drug(s) in medical and surgical procedures.

Ambulance in action